Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 29, 2006, 10:18 PM CDT for Gage County, Lancaster County, Nebraska. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 10:18 PM CDT (03:18 UTC)
- Expired
- May 30, 2006, 4:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Gage County, NE, Lancaster County, NE
The radar
The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 2:00 AM CDT | HEAVY RAIN 4 | Hallam, NE | RAINFALL OF 4 INCHES WAS REPORTED AROUND HALLAM ALONG WITH SOME DITCH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 300321 FFWOAX NEC067-109-300915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1018 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... LANCASTER COUNTY IN SOUTHEAST NEBRASKA GAGE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 415 AM CDT * AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT AT LEAST 2 INCHES OF RAIN HAS FALLEN OVER SECTIONS OF FAR SOUTHERN LANCASTER AND FAR NORTHWESTERN GAGE COUNTIES SINCE 900 PM. NEARLY STATIONARY THUNDERSTORMS COULD DROP 1 TO 2 INCHES MORE RAINFALL THROUGH 1130 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HALLAM... CORTLAND AND CLATONIA EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. CLAYTONIA CREEK COULD ESPECIALLY BE AFFECTED. IN ADDITION...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND. LAT...LON 4035 9690 4044 9666 4064 9664 4062 9690 $$ CHERMOK
4 follow-up statements
000 WGUS73 KOAX 300416 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1114 PM CDT MON MAY 29 2006 NEC067-109-300915- LANCASTER NE-GAGE NE- 1114 PM CDT MON MAY 29 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR GAGE AND LANCASTER COUNTIES... AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM COMPLEX PRODUCING HEAVY RAIN OVER THE WARNED AREA. THE HEAVIEST RAIN THROUGH 1230 AM WILL LIKELY BE ALONG THE GAGE AND LANCASTER COUNTY LINE SOUTH TOWARD PICKRELL. RADAR HAS ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAS FALLEN OVER SMALL SECTIONS OF THAT AREA SINCE 9 PM AND ANOTHER 1 TO 2 INCHES ARE POSSIBLE INTO EARLY TUESDAY MORNING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKRELL... HICKMAN...HALLAM...FIRTH...CORTLAND AND CLATONIA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4035 9690 4034 9661 4064 9655 4062 9690 $$ CHERMOK
000 WGUS73 KOAX 300509 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1206 AM CDT TUE MAY 30 2006 NEC067-109-300915- LANCASTER NE-GAGE NE- 1206 AM CDT TUE MAY 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR GAGE AND LANCASTER COUNTIES... AT 1204 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING FLASH FLOODING WERE REPORTED FROM EAST OF HALLAM TO NEAR FIRTH THEN SOUTH TO EAST AND NORTHEAST OF BEATRICE. RAINFALL RATES OF 2 INCHES OR MORE PER HOUR ARE POSSIBLE IN THIS AREA. IN ADDITION...DOPPLER RADAR HAS INDICATED THAT OVER 4 INCHES OF RAIN HAD ALREADY FALLEN OVER SOME LOCATIONS BETWEEN HALLAM...FIRTH AND CORTLAND. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKRELL...HALLAM...FIRTH...CORTLAND...CLATONIA...FILLEY...BEATRICE AND ADAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...STREETS...HIGHWAYS AND OTHER DRAINAGE AREAS. SMALL STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT DRIVE THROUGH MOVING WATER. LAT...LON 4018 9691 4020 9644 4058 9645 4062 9690 $$ CHERMOK
000 WGUS73 KOAX 300741 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 238 AM CDT TUE MAY 30 2006 NEC067-109-300915- LANCASTER NE-GAGE NE- 238 AM CDT TUE MAY 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR GAGE AND LANCASTER COUNTIES... AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED THUNDERSTORMS ACROSS GAGE AND LANCASTER COUNTIES...BUT RAINFALL INTENSITY WAS GENERALLY DIMINISHING. A FEW MORE THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE IN THE NEXT HOUR OR TWO...ADDING ONTO THE RAIN THAT FELL EARLIER IN THE NIGHT. FLASH FLOODING IS STILL POSSIBLE IN THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYMORE... WAVERLY...PICKRELL...PANAMA...ODELL...LINCOLN...HICKMAN...HALLAM... FIRTH...CORTLAND...CLATONIA...BLUE SPRINGS...BENNET...BEATRICE AND ADAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3999 9691 4000 9647 4102 9648 4104 9690 $$ POLLACK
000 WGUS73 KOAX 300910 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 408 AM CDT TUE MAY 30 2006 NEC067-109-300918- LANCASTER NE-GAGE NE- 408 AM CDT TUE MAY 30 2006 ...THE FLASH FLOOD WARNING FOR GAGE AND LANCASTER COUNTIES IS CANCELLED... HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED IN THE WARNED AREA. LAT...LON 3999 9691 4000 9647 4102 9648 4104 9690 $$ POLLACK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:20 PM CDT, 7 hours 58 minutes earlier.
Area forecast discussion, May 29, 2:20 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT MON MAY 29 2006 .DISCUSSION... THE MAIN FORECAST ISSUES WILL BE CONVECTION OVER THE NEXT COUPLE OF DAYS AS A COLD FRONT STALLS ACROSS THE CENTRAL PLAINS. IN THE SHORT TERM...THE AFOREMENTIONED FRONT WAS ACROSS NORTHWEST IOWA...PAST KTQE AND KFET...BUT STILL WEST OF KLNK AND KBIE. THE CAP IS ALL BUT GONE ACROSS THE AREA WITH STORMS NOW BEGINNING TO FIRE ALONG THE FRONTAL BOUNDARY NORTHEAST OF OMAHA. EXPECT THIS WILL BE THE CASE THROUGH THE REMAINDER OF THE EVENING WITH CONVECTION DEVELOPING ALONG THE FRONT SOUTHWARD INTO KANSAS. THERE HAVE BEEN NO INDICATIONS YET FROM SPC THAT A WATCH MAY BE ISSUED...BUT FEEL THAT WILL CERTAINLY BE LIKELY WITHIN THE NEXT 2 TO 3 HOURS. THE MAIN THREATS CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS WITH ABOUT 30 DEGREES DIFFERENCE IN THETA E FROM THE SURFACE TO H70. MID LEVEL LAPSE RATES ARE ALREADY STEEP ON THE ORDER OF 8 TO 9 DEGREES PER KM AND LOW LEVEL LAPSE RATES WILL STEEPEN TO MATCH BY EARLY EVENING. THE BEST THREAT STILL APPEARS TO BE ACROSS WESTERN IOWA AND SOUTHEAST NEBRASKA...ALONG AND AHEAD OF A LINE FROM BEATRICE TO ONAWA IOWA. STORMS WILL BE SOMEWHAT SLOW MOVERS...TO THE NORTHEAST AT ABOUT 20 MPH...THUS AREAS OF HEAVY RAIN WILL BE POSSIBLE WHERE THE STORMS DO FIRE. THE FRONTAL BOUNDARY REALLY DOESN/T MOVE MUCH OVERNIGHT...THUS THE SAME GENERAL AREA CAN EXPECT TO SEE ADDITIONAL ACTIVITY DEVELOPING ALONG THE FRONT...ALTHOUGH THE HEAVIEST WILL LIKELY BE FURTHER SOUTH ACROSS KANSAS WHERE THE H85 CONVERGENCE IS THE BEST. FOR TUESDAY... THE MODELS ARE HAVING A DIFFICULT TIME RESOLVING WHERE TO PLACE THE FRONT WITH THE NAM KEEPING THE FRONT FURTHER NORTH AND THE GFS ALLOWING THE FRONT TO SAG SOUTH. GIVEN THE CONVECTION ALONG THE FRONT...ONE WOULD THINK IT MAY SAG SOUTH...BUT GIVEN THE LACK OF FORCING ALOFT WITH THE FRONT PARALLEL TO THE UPPER FLOW...IT MAY NOT MOVE MUCH. THUS...THERE IS IS SOMEWHAT OF A LACK OF CONFIDENCE IN THE PRECIPITATION FORECAST BEYOND TONIGHT AS THE ULTIMATE LOCATION OF THE FRONT WILL DEPEND ON THE CONVECTION. FOR NOW...FEEL THAT THE NAM MAY BE THE BETTER SOLUTION...KEEPING THE FRONTAL BOUNDARY FURTHER NORTH...WITH REDEVELOPMENT ALONG THE BOUNDARY TOMORROW AND TOMORROW NIGHT. THIS WOULD BE IN LINE WITH WEAK IMPULSES EJECTING OUT OF THE MEAN WEST SOUTHWEST FLOW. FOR WEDNESDAY...DUE TO THE UNCERTAINTY OF HOW FAR NORTH THE FRONTAL BOUNDARY WILL REMAIN...THERE STILL APPEARS TO BE AT LEAST A CHANCE OF THUNDERSTORMS ALTHOUGH THIS SHOULD BE THE LAST HURRAH. THERE IS A SUBTLE WAVE THAT MOVE THROUGH THE PLAINS AND SHOULD PUSH THE FRONT EAST AND SOUTH LEAVING BEHIND HIGH PRESSURE FOR THE REMAINDER OF THE WEEK. FOR THE EXTENDED FORECAST...WEAK RIDGING WILL SET UP ACROSS THE ROCKIES WHICH WILL EVENTUALLY SLIDE EAST ON THE PLAINS. THERE SEEMS TO BE SOME KIND OF SHORT WAVE THAT WILL RIDE AND FLATTEN THE RIDGE FRIDAY NIGHT THROUGH SATURDAY. THIS COULD PRODUCE AN ISOLATED THUNDERSTORM THAT PERIOD...BUT CONFIDENCE LEVEL NOT HIGH ENOUGH AT THIS TIME. THE OPERATIONAL GFS SUGGEST YET ANOTHER IMPULSE MOVES THROUGH THE ZONAL FLOW ON SUNDAY AND BEGINS TO EJECT EAST SOUTHEAST THROUGH THE MISSISSIPPI RIVER VALLEY. HOWEVER...ENSEMBLE MEAN AND THE ECMWF DO NOT SHOW NEARLY AS MUCH AMPLIFICATION OF THE SHORT WAVE AND KEEP MORE OF A MEAN RIDGE ACROSS THE PLAINS. GIVEN THE UNCERTAINTY...WILL FOLLOW THIS ROUTE WITH THE CAVEAT THAT THERE COULD BE ISOLATED THUNDERSTORMS AGAIN SATURDAY NIGHT INTO SUNDAY IF THE OPERATIONAL MODELS PAN OUT. TEMPERATURES OVER THE NEXT SEVEN DAYS SHOULD BE NEAR NORMAL FOR THIS TIME OF YEAR WITH NO WIDE SWINGS EITHER WAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
Hazardous weather outlook, May 29, 4:57 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 457 PM CDT MON MAY 29 2006 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>052-065-066-078- 301100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-LANCASTER-MADISON-MONONA IA-PIERCE-PLATTE-SALINE- SAUNDERS-SEWARD-STANTON-THURSTON-WASHINGTON-WAYNE- 457 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND WEST-CENTRAL IOWA. .DAY ONE...TONIGHT AND TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...GENERALLY NORTHWEST OF A LINE FROM MISSOURI VALLEY TO FAIRBURY. HOWEVER... SEVERE WEATHER IS NOT EXPECTED. NON-SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR TUESDAY. IAZ056-069-079-080-090-091-NEZ053-067-068-088>093-301100- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-MILLS IA-MONTGOMERY IA-NEMAHA- OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SARPY-SHELBY IA- 457 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT...GENERALLY SOUTHEAST OF A LINE FROM MISSOURI VALLEY TO ABOUT FAIRBURY. HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY HAZARDS. OTHERWISE...NON-SEVERE THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. A COLD FRONT EXTENDING FROM ABOUT WEST-CENTRAL IOWA TO CENTRAL KANSAS WILL STALL OUT OVERNIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE OUTLOOK AREA. WITH AMPLE MOISTURE IN PLACE AHEAD OF THE FRONT...PROLONGED PERIODS OF RAINFALL WILL BE POSSIBLE AS WELL IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR TUESDAY. DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:56 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 49 min |
| May 29, 11:01 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 29 min |
| May 29, 11:51 PM CDT | Flash Flood Warning | OAX | Otoe | 4 hr |
| May 30, 12:32 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 43 min |
| May 30, 12:36 AM CDT | Severe Thunderstorm Warning | OAX | Cass | 39 min |
| May 30, 12:42 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee | 48 min |
| May 30, 1:00 AM CDT | Flash Flood Warning | OAX | Johnson, Pawnee | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.